Alert archive / New Jersey / Excessive Heat Watches in 2007
Excessive Heat Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this excessive heat watch at Aug 5, 2007, 3:50 PM EDT for Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware; 4 counties in New Jersey. It took effect at Aug 7, 2007, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 3:50 PM EDT (19:50 UTC)
- In effect from
- Aug 7, 2007, 12:00 PM EDT
- Expired
- Aug 6, 2007, 3:02 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 59 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPHI 051950 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT SUN AUG 5 2007 DEZ001-NJZ015-017>019-PAZ067>071-061100- /O.NEW.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 350 PM EDT SUN AUG 5 2007 ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE HEAT WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE HIGHLY URBANIZED AREAS. HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MIDWEEK AND WARM AND INCREASINGLY HUMID SOUTHWESTERLY FLOW WILL KEEP VERY HOT TEMPERATURES OVER THE AREA. TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH TUESDAY AND WEDNESDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED WITH AN INCREASE IN HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 98 TO 103 ON TUESDAY. THE HUMIDITY WILL BE HIGHER ON WEDNESDAY WHICH WILL ALLOW FOR HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE IN THE HIGHLY URBANIZED AREAS. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE, ESPECIALLY IF THIS OCCURS OVER A NUMBER OF DAYS. ADDITIONALLY, OVERNIGHT LOW TEMPERATURES WILL REMAIN QUITE WARM, WITH MID 70S STARTING TONIGHT IN THE URBAN AREAS AND AROUND 70 ELSEWHERE. TO STAY SAFE DURING THE HOT AND HUMID WEATHER, FOLLOW SOME COMMON SENSE SAFETY RULES TO AVOID HEALTH PROBLEMS. WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS, STAY OUT OF THE SUNSHINE, STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO, AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY VENTILATED AREAS. DO NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME. AN EXCESSIVE HEAT WATCH MEANS THAT THE COMBINATION OF HEAT AND HUMIDITY WILL ELEVATE THE RISK OF MORE SERIOUS HEAT RELATED ILLNESSES INCLUDING HEAT STROKE. $$ NIERENBERG
2 follow-up statements
000 WWUS71 KPHI 060810 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EDT MON AUG 6 2007 DEZ001-NJZ015-017>019-PAZ067>071-062115- /O.CON.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 410 AM EDT MON AUG 6 2007 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH MIDWEEK. A HUMID SOUTHWESTERLY FLOW WILL KEEP VERY HOT TEMPERATURES OVER THE AREA. TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOWER TO MID 90S BOTH TUESDAY AND WEDNESDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED WITH AN INCREASE IN HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 98 TO 102 ON BOTH TUESDAY AND WEDNESDAY. TUESDAY NIGHT WILL SEE TEMPERATURES REMAINING IN THE MID TO UPPER 70S ADDING TO THE DISCOMFORT ESPECIALLY IN THE HIGHLY URBANIZED AREAS. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE... ESPECIALLY IF THIS OCCURS OVER A NUMBER OF DAYS. ADDITIONALLY... OVERNIGHT LOW TEMPERATURES WILL REMAIN QUITE WARM... WITH MID 70S STARTING TONIGHT IN THE URBAN AREAS AND AROUND 70 ELSEWHERE. TO STAY SAFE DURING THE HOT AND HUMID WEATHER... FOLLOW SOME COMMON SENSE SAFETY RULES TO AVOID HEALTH PROBLEMS. WEAR LIGHT- COLORED AND LOOSE-FITTING CLOTHING... DRINK PLENTY OF NON- ALCOHOLIC FLUIDS... STAY OUT OF THE SUNSHINE... STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE... AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO... AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY VENTILATED AREAS. DO NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME. AN EXCESSIVE HEAT WATCH MEANS THAT THE COMBINATION OF HEAT AND HUMIDITY WILL ELEVATE THE RISK OF MORE SERIOUS HEAT RELATED ILLNESSES INCLUDING HEAT STROKE. $$ WN
000 WWUS71 KPHI 061902 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 PM EDT MON AUG 6 2007 DEZ001-NJZ015-017>019-PAZ067>071-070900- /O.UPG.KPHI.EH.A.0004.070807T1600Z-070809T0000Z/ /O.NEW.KPHI.EH.W.0004.070807T1600Z-070809T0000Z/ NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 302 PM EDT MON AUG 6 2007 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 12 PM TUESDAY TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED AN EXCESSIVE HEAT WARNING, WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 8 PM EDT WEDNESDAY. THE EXCESSIVE HEAT WATCH IS NO LONGER IN EFFECT. A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES BOTH AFTERNOONS. THESE HOT TEMPERATURES COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES BOTH TUESDAY AND WEDNESDAY AFTERNOON. THE HIGHEST HEAT INDICES WILL OCCUR IN THE HIGHLY URBANIZED AREAS. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES CAN CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE, ESPECIALLY IF THIS OCCURS OVER A NUMBER OF DAYS. ADDITIONALLY, OVERNIGHT LOW TEMPERATURES WILL BE AROUND 75 DEGREES TONIGHT WITH THE WARMEST LOCATIONS BEING THE HIGHLY URBANIZED AREAS. LOW TEMPERATURES TUESDAY NIGHT MAY ONLY FALL INTO THE UPPER 70S IN THE HIGHLY URBANIZED AREAS, AND 70 TO 75 DEGREES ELSEWHERE. TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS, STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF TIME, STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO, AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME. AN EXCESSIVE HEAT WARNING IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO COMBINE WITH HOT TEMPERATURES TO MAKE IT FEEL LIKE IT IS NEAR 105 DEGREES. $$ DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-070900- /O.NEW.KPHI.HT.Y.0006.070807T1600Z-070808T0000Z/ KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...ELKTON... CHESTERTOWN...CENTREVILLE...EASTON...DENTON...PENNSVILLE... MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... WHARTON STATE FOREST 302 PM EDT MON AUG 6 2007 ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY, WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES BOTH AFTERNOONS. THESE HOT TEMPERATURES COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES BOTH TUESDAY AND WEDNESDAY AFTERNOON. TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS, STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF TIME, STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO, AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. $$ NJZ007>010-012-013-020-PAZ060>062-070900- /O.NEW.KPHI.HT.Y.0006.070807T1600Z-070808T0000Z/ WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN- BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...JACKSON...READING... ALLENTOWN...BETHLEHEM...EASTON 302 PM EDT MON AUG 6 2007 ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY, WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY. A HOT AND HUMID AIR MASS WILL DOMINATE OUR WEATHER TUESDAY AND WEDNESDAY, WITH TEMPERATURES TOPPING OUT AROUND 95 DEGREES TUESDAY AFTERNOON AND THE LOWER 90S WEDNESDAY AFTERNOON. THESE HOT TEMPERATURES COMBINED WITH HIGH LEVELS OF HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES BOTH TUESDAY AND WEDNESDAY AFTERNOON. TO STAY SAFE DURING THE HOT AND HUMID WEATHER, WEAR LIGHT-COLORED AND LOOSE-FITTING CLOTHING, DRINK PLENTY OF NON-ALCOHOLIC FLUIDS, STAY OUT OF THE SUNSHINE ESPECIALLY FOR A PROLONGED PERIOD OF TIME, STAY IN AN AIR CONDITIONED OR WELL VENTILATED PLACE, AND CHECK ON ELDERLY RELATIVES AND NEIGHBORS. BOTH THE ELDERLY AND YOUNG CHILDREN ARE GENERALLY AT A HIGHER RISK FOR HEAT RELATED ILLNESSES. ALSO, AVOID STRENUOUS OR PROLONGED WORK IN THE SUNSHINE OR IN POORLY VENTILATED AREAS. NEVER LEAVE ANY PERSON OR ANIMAL UNATTENDED IN A VEHICLE FOR ANY LENGTH OF TIME. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. $$ GORSE
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this excessive heat watch went out at Aug 5, 11:10 AM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 11:10 AM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1110 AM EDT SUN AUG 5 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY HAS STALLED JUST TO OUR SOUTH. WEAK HIGH PRESSURE WILL MOVE EAST FROM NEW YORK INTO NEW ENGLAND TODAY. THE STALED FRONT WILL RETURN SLOWLY TO THE NORTH TONIGHT AND MONDAY. BEHIND THIS FRONT THE WEATHER RETURN TO HOT AND HUMID FOR THE MID WEEK PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE SURFACE COLD FRONT WAS JUST ABOUT TO NORFOLK LATE THIS MORNING. THE EAST TO NORTHEAST WINDS (10-20 MPH) THAT PICKED UP BEHIND THE FRONT THIS MORNING SHOULD DIMINISH THIS AFTERNOON. EVEN THOUGH THERE IS LITTLE SBCAPE FORECAST THIS AFTERNOON WITH THE STABLE ONSHORE FLOW IN PLACE, THERE IS QUITE A BIT OF ELEVATED CAPE ACROSS THE SOUTHERN ZONES. DRY AIR CONTINUED TO FILTER SOUTHWARD LAST NIGHT. DEWPOINTS WERE IN THE UPPER 40S IN SPOTS ACROSS THE FAR NORTHWEST, IN THE UPPER 50S ACROSS THE DELAWARE VALLEY, BUT REMAINED IN THE 65 TO 70 DEGREE RANGE ACROSS OUR PORTION OF THE DELMARVA. WITH THE MOISTURE AND ELEVATED BUOYANCY ALREADY IN PLACE, AND A S/W EXPECTED LATER TODAY, SLIGHT CHANCE POPS WERE ADDED TO THE SOUTHERN ZONES THIS AFTERNOON, PRECEDING THE HIGHER POPS TONIGHT. TEMPERATURE RANGES WERE WIDENED ACROSS THE TERRAIN ZONES. I SHAVED A DEGREE OR TWO OFF ACROSS THE DELMARVA DUE TO CLOUDS AND WITH THE EASTERLY FLOW LOWERED THINGS BY A CATEGORY OR TWO ACROSS THE COASTAL STRIP. NEARSHORE WATER TEMPERATURES ARE RANGING ANYWHERE FROM THE LOWER 70S TO THE UPPER 70S. ALL UPDATED TEXT AND DIGITAL PRODUCTS HAVE BEEN SENT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THE FRONTAL BOUNDARY WILL BEGIN TO LIFT TO THE NORTH TONIGHT. MEANWHILE, THE CONVECTION THAT WAS OVER THE UPPER MISSISSIPPI RIVER VALLEY THIS AFTERNOON WILL HAVE SLID TO THE SOUTHEAST ALONG THE FRONT. AS A RESULT, WERE EXPECTING SHOWERS AND TSTMS IN OUR REGION ON SUNDAY NIGHT INTO MONDAY MORNING. SOME OF THE THUNDERSTORMS MAY HAVE HEAVY DOWNPOURS. AS THE FRONT SLOWLY MOVES NORTH OF OUR AREA THERE IS A CHANCE FOR ADDITIONAL PRECIP LINGERING INTO MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE MID AND UPPER LEVEL HIGH IS EXPECTED TO REMAIN OVER THE TENNESSEE RIVER VALLEY FOR TUESDAY NIGHT AND WEDNESDAY, KEEPING MUCH OF THE EASTERN UNITED STATES UNDER HOT HUMID CONDITIONS. THE HIGH IS FORECAST TO BEGIN TO RETROGRADE BACK TO THE WEST DURING THE SECOND HALF OF THE WEEK. THAT SHOULD ALLOW THE FRONTAL BOUNDARY TO PUSH BACK DOWN FROM THE NORTH ON WEDNESDAY. WITH THE FRONTAL PASSAGE ON WEDNESDAY, WEVE INCLUDED A CHANCE FOR SHOWERS AND TSTMS. THE FRONT IS EXPECTED TO STALL TO THE SOUTHWEST OF OUR FORECAST AREA AS SLIGHTLY COOLER AND LESS HUMID AIR BUILDS DOWN FROM THE NORTH FOR THURSDAY AND FRIDAY. THE FRONT MAY DRIFT BACK INTO OUR REGION ON FRIDAY NIGHT OR SATURDAY. WITH THE UNCERTAINTY REGARDING THE TIMING AND PLACEMENT OF THE BOUNDARY THAT FAR INTO THE FUTURE, WEVE OPTED NOT TO INCLUDE THE MENTION OF ANY PRECIP FOR FRIDAY NIGHT OR SATURDAY AT THIS TIME. HOWEVER, WE HAVE PAINTED SLIGHT CHANCE POPS IN THE GRIDS. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... A WEAK NORTHEAST TO SOUTHWEST FRONTAL BOUNDARY WAS SOUTH OF THE TAF SITES EARLY THIS MORNING. MARGINAL VFR VISIBILITIES HAD IMPROVED AT SEVERAL SITES, ESPECIALLY KACY WHERE THEY HAD BEEN LOW IFR FOR A TIME, AS LOWER DEW POINTS HAVE WORKED SOUTHWARD. THERE HAD ALSO BEEN SOME AREAS OF HAZE AND SMOKE DUE TO THE SOUTHERN NEW JERSEY (BURLINGTON COUNTY) FOREST FIRE THAT HAD AFFECTED LOCATIONS SUCH AS KILG AND KPHL WITH AN EASTERLY COMPONENT FLOW. THE REDUCED VISIBILITIES HAVE SINCE SHIFTED SOUTHWARD, OVER OUR DELMAR ZONES, IN RESPONSE TO THE NORTHEAST WINDS. OTHERWISE, WE LOOK FOR A FAIRLY BRIEF STAY FOR THE POST-FRONTAL SURFACE HIGH AND THE ATTENDANT DRIER AIR THIS MORNING INTO EARLY AFTERNOON, THEN INCREASING CLOUDS AND THE FORMATION OF SHOWERS AND THUNDERSTORMS AS THE FRONT PIVOTS AND LIFTS TO THE NORTH LATE TODAY AND TONIGHT. A VICINITY REMARK FOR THUNDERSTORMS WAS ADDED FOR LATER IN THE AFTERNOON, THEN A TEMPO GROUP WAS APPENDED TO THE LAST TIME PERIOD AS THE INCREASING LIFT AND WEAK TO POSSIBLY MODERATE INSTABILITY SHOULD TRANSLATE INTO NUMEROUS SHOWERS AND THUNDERSTORMS. AFTER THE FRONT LIFTS NORTH MONDAY, A REFLECTION OF A LEE-SIDE TROUGH APPEARS IN MODEL OUTPUT EARLY THIS WEEK THE FORECAST OF ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY EACH DAY MAKES SENSE, MAINLY DURING THE DIURNALLY-DRIVEN AFTERNOON AND EVENING HOURS. LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS IN FOG AND HAZE WILL ALSO CONTINUE. && .MARINE... CONDITIONS ARE EXPECTED TO GENERALLY REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. BENIGN CONDITIONS ARE OCCURRING IN THE NORTHEAST FLOW EARLY THIS MORNING FAR SOUTH, WINDS ARE SOUTHWEST BUT SHOULD BECOME NORTHEAST BY MID MORNING. THEN, WINDS BACK TO A SOUTHEASTERLY TO SOUTH DIRECTION LATER TODAY AND TONIGHT, WITH THE WARM FRONT AFFECTING THE AREA TONIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AS FROM THE PREVIOUS DISCUSSION, SOUNDINGS FOR BUOY 44009 INDICATE A STRENGTHENING LOW-LEVEL JET TONIGHT AND MONDAY WITH LITTLE OR NO INVERSION PRESENT. THERE IS THE POTENTIAL THAT SOME HIGHER GUSTS COULD MIX DOWN TO THE SURFACE, POTENTIALLY ENHANCED BY ANY CONVECTION. HOWEVER, CONFIDENCE IS NOT THAT HIGH AS THE GRADIENT DEPICTED BY THE MODELS MAY BE TOO STRONG. FOR NOW, GUSTS TO ABOUT 20 KNOTS WERE INDICATED LATE TONIGHT AND MONDAY. WAVEWATCH ALSO SUPPORTS THIS, CAPPING SEAS AT 4 FEET MONDAY. WEAK HIGH PRESSURE, OR EVEN A WEAK LEE SIDE TROUGH, IS THEN FORECAST TO BUILD IN LATE MONDAY AND TUESDAY. ANOTHER COLD FRONT IS ANTICIPATED TO APPROACH WEDNESDAY AND MOVE THROUGH DURING THURSDAY. THIS COULD CAUSE SEAS TO INCREASE A BIT WAVEWATCH IS PAINTING 5 FEET FOR THURSDAY, BUT WELL WATCH THIS WITH AN EYE TOWARD A LOWER FORECAST AS THAT TIME PERIOD APPROACHES. && .HYDROLOGY... WITH PW IN EXCESS OF 2 INCHES AND WINDS ALOFT RELATIVELY LIGHT THE THUNDERSTORMS COULD EASILY DROP 2 TO 4 INCHES IN A SHORT TIME PERIOD. PONDING ON ROADWAYS AND RAPID RISES ON SMALL STREAMS ARE POSSIBLE IN THESE HEAVY DOWNPOURS. WE WILL NOT BE ISSUING A WATCH SINCE ANTECEDENT CONDITIONS ARE VERY DRY, AND THE AREAL COVERAGE OF THE HEAVY SHOWERS SHOULD BE SMALL. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/SHORT TERM/HYDROLOGY...ZEV NEAR TERM...KRUZDLO LONG TERM...DI AVIATION... MARINE... & GORSE
Hazardous weather outlook, Aug 5, 9:35 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 935 AM EDT SUN AUG 5 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-061000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 935 AM EDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT. THERE MAY BE SOME HEAVY RAIN THAT COULD CAUSE LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY WITH POSSIBLE ROADWAY FLOODING DURING THE MORNING RUSH. SOME OF THE THUNDERSTORMS ON MONDAY MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL. TUESDAY AND ESPECIALLY WEDNESDAY WILL SEE A RETURN TO VERY HOT AND HUMID CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-061000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 935 AM EDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Excessive Heat Watches in New Jersey, 2007Excessive Heat Watches in Pennsylvania, 2007Excessive Heat Watches in Delaware, 2007Every excessive heat watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.